Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 427, NWS Shreveport, LA

August 3, 2008Angelina County, Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 3, 2008, 4:29 PM CDT for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2008, 4:29 PM CDT (21:29 UTC)
Expired
Aug 3, 2008, 5:30 PM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 1:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-465 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:10 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 3, 3:10 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT SUN AUG 3 2008

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS INVERTED TROUGH EXTENDING THRU THE NERN
GULF HAS SHIFTED THE UPPER RIDGE TO CENTRAL OK.  THIS...ALONG W/THIS
MORNING/S OUTFLOW BOUNDARY...IS SHAVING A FEW DEGREES OFF EXPECTED
HIGHS FOR THE AFTERNOON.  DESPITE THIS...KSHV MORNING SOUNDING HAD
LR8-5 IN EXCESS OF 7C/KM...W/GOES SOUNDINGS FARTHER SOUTH SHOWING A
DIMINISHED CAP AND CONVECTION ALREADY DEVELOPING...W/DAMAGING
OUTFLOWS POSSIBLE. MODELS ALSO TRY TO DEVELOP A DEPRESSION OUT OF
THE LOW CURRENTLY UNDER THE TROUGH...BUT CARRY THIS ONTO THE TEXAS
GULF COAST LATER IN THE WEEK AND KEEP IT SOUTH OF THE FA.

OTHERWISE...RIDGE WILL BEGIN MOVING NORTH AND WEST OVER THE NEXT
COUPLE OF DAYS...FOR A GRADUAL DECREASE IN TEMPS/THICKNESSES EACH
DAY.  INCIDENTALLY...TODAY IS THE LAST DAY OF KSHV/S CLIMATOLOGICAL
PEAK ON TEMPS FOR THE SUMMER...BUT A COUPLE OF WARM DAYS REMAIN.
HEAT ADVISORY WILL BE EXTENDED ANOTHER DAY AT LEAST.  BY LATE
THURSDAY...GFS PLACES THE RIDGE FM THE FOUR CORNERS THRU THE CENTRAL
TEXAS COAST...OPENING UP THE FOUR-STATE AREA TO NW FLOW ALOFT.
ECMWF IS SIMILAR--NW FLOW ALOFT.  THIS WILL RESULT IN A TRANSITION
TO SOME REALISTIC CHANCES OF RAIN FOR THE FA THRU THE EXTENDED.
MODELS EVEN HINT AT A WEAK BACKDOOR FRONT INTO THE AREA SATURDAY
FROM A TROUGH MOVING THRU THE GREAT LAKES REGION.  IF THIS PANS
OUT...TEMPS COULD BE BACK TO NORMAL IN THE FOUR-STATE AREA BY THE
END OF THE EXTENDED.

&&

.AVIATION...

SCT TSTMS ARE AGAIN POSSIBLE THIS AFTERNOON AND EARLY EVENING ONCE
TEMPERATURES CLIMB OVER 100 DEGREES. IN SUCH HOT ENVIRONMENTS WITH
WESTERLY MOVING THUNDERSTORMS...STRONG WIND GUSTS ARE TYPICAL. MOST
OF THESE TSTMS WILL BE ASSOCIATED WITH OUTFLOW BOUNDARIES FROM PRIOR
CONVECTION...AND THROUGH 00Z THE SITES IN NEAREST PROXIMITY TO TSTMS
WILL BE ELD...SHV...LFK. FROM 00Z TO 03Z...ADD TXK...MLU...GGG TO
THAT LIST. OTHERWISE...VFR WILL PREVAIL. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77 102  75  96  76 /   0   0   0   0  10
MLU  74  99  74  95  74 /  20   0   0   0   0
DEQ  73 106  75 103  71 /   0   0   0   0   0
TXK  75 106  75 101  73 /   0   0   0   0   0
ELD  74 102  73  99  73 /   0   0   0   0   0
TYR  75 103  75  98  74 /   0   0   0   0   0
GGG  75 102  75  98  74 /   0   0   0   0   0
LFK  75  99  73  93  75 /  20   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>073.

LA...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     LAZ001>006-010>014-017>022.

OK...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     OKZ077.

TX...HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

17/44
Hazardous weather outlook, Aug 3, 12:00 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 3 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES WILL CLIMB TO 102 TO 108 DEGREES THIS AFTERNOON.
COMBINED WITH HIGH HUMIDITIES...THESE TEMPERATURES WILL RESULT IN
HEAT INDICES OF 105 TO 109 DEGREES.  THIS WILL RESULT IN STRESS TO
ANYONE INVOLVED IN OUTDOOR ACTIVITIES...AND THOSE CONFINED INDOORS
WITHOUT FANS OR AIR CONDITIONERS.

IN ADDITION...ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...
MAINLY EAST OF A LUFKIN...TEXAS TO TEXARKANA...ARKANSAS LINE.  ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL.  A FEW
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM TEMPERATURES WILL CONTINUE THROUGH MONDAY AND TUESDAY...WITH
TRIPLE DIGIT AFTERNOON TEMPERATURES MOST PLACES ONCE AGAIN.
AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES CAN BE EXPECTED DURING
THE AFTERNOON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 3:47 PM CDTSevere Thunderstorm WarningSHVSabine43 min
Aug 3, 4:44 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby46 min
Aug 3, 5:07 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches53 min
Aug 3, 6:04 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk56 min
Aug 3, 6:24 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby51 min
Aug 2, 7:04 PM CDTSevere Thunderstorm WarningSHVJackson, Winn41 min
Aug 2, 7:17 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln28 min
Aug 2, 7:38 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster37 min
Aug 3, 12:57 AM CDTSpecial Weather StatementSHVCaldwell, Ouachita, Union63 min
Aug 3, 1:17 AM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle, Ouachita43 min
Aug 3, 1:41 AM CDTSevere Thunderstorm WarningSHVGrant, Jackson, Lincoln, Winn64 min
Aug 3, 1:52 AM CDTSpecial Weather StatementSHVBienville, Bossier, Caddo, Claiborne, De Soto, Grant and 4 more53 min
Aug 3, 2:22 AM CDTSevere Thunderstorm WarningSHVBienville, Natchitoches53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.